Abstract

A previous integral equation method for calculating time-harmonic scalar-wave scattering from objects of arbitrary shape is specialized to the case of electromagnetic scattering from dielectric rods of irregular cross section. Formulas of a relatively simple form are derived for both E and B wave scattering. Results are presented for the scattering cross section of rectangular and elliptic dielectric rods as a function of size, eccentricity, and index of refraction for different incident wave polarization and angles of incidence. Certain useful limiting approximation methods are also discussed.

© 1976 Optical Society of America

Full Article  |  PDF Article
More Like This
Abnormally low electromagnetic scattering cross sections*

H. Chew and M. Kerker
J. Opt. Soc. Am. 66(5) 445-449 (1976)

Modes of dielectric waveguides of arbitrary cross sectional shape

L. Eyges, P. Gianino, and P. Wintersteiner
J. Opt. Soc. Am. 69(9) 1226-1235 (1979)

Scattering and absorption of electromagnetic radiation by thin dielectric disks

Herschel Weil and C-M. Chu
Appl. Opt. 15(7) 1832-1836 (1976)

References

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Figures (7)

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Tables (1)

You do not have subscription access to this journal. Article tables are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Equations (36)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription